Wildfire, Gray
- When
- June 11, 2:07 PM CST to 9:08 PM CST
- Where
- Gray forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
The Pig wildfire began around 1407CST about three miles southwest of Codman Texas in Gray county. The wildfire consumed a measured six hundred and ten acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Pig wildfire began around 1407CST about three miles southwest of Codman Texas in Gray county. The wildfire consumed a measured six hundred and ten acres. There were no reports of any homes or other structures threatened, damaged or lost from the wildfire. There were also no reports of any injuries or fatalities. The Texas A&M Forest Service responded to a request for assistance on the wildfire. The wildfire was contained around 2108CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 12:51 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 151 PM CDT Thu Jun 11 2020 .SHORT TERM...through Friday... As the main mid level ridge continues to build into the central CONUS with the center of the ridge over New Mexico, hot and dry conditions are expected to continue. High temperatures expected to top out in the 90s today and Friday for all of the Panhandles. A surface trough over SE Colorado into the NW Panhandles will help to establish diurnally driven southwest winds which will establish good LL WAA into the Panhandles. Only exception to these dry conditions will be a slight chance (under 20 percent) of a shower or thunderstorms for the northern Panhandles this evening and tomorrow afternoon. Going into this evening, light northwest H500 flow downstream of ridge axis over Raton Mesa with a ridge roller moving across the axis. This will help to generate a thunderstorms further downstream across parts of the OK Panhandle and perhaps the far northern TX Panhandle. As we have mixed out well due to good heating today, gusty winds and lightning will be the main threat with these storms, along with small hail as a secondary threat in the most persistent updrafts. If a line of storms can form with a strong enough outflow boundary generated, this could shift showers and thunderstorms chances further SE into the central and northeastern Panhandles, but chances are very limited at this. Best chances will be further north near the weak perturbation moving east-southeast. Slight chance of thunderstorms return Friday afternoon, with similar set up and best chances this time in the northwestern Panhandles in closest proximity to mid level perturbation on the periphery of the ridge axis. Meccariello && .FIRE WEATHER... Elevated fire weather conditions are expected this afternoon and Friday across much of the central and western Panhandles. Min RH values will drop to near 10 percent on both days with 20 ft southwest winds of 15-20 MPH with higher gusts possible. Cured fuels are available along with ERC values in the 80th to over 90th percentile, max RFTI values of 2 and 3 are expected. Thunderstorms chances later today along with Friday may have lightning which could start additional fires with antecedent dry conditions continuing. Meccariello && .LONG TERM...Friday night through Wednesday A broad area of high pressure aloft over all of West Texas, the southern Rockies and much of Mexico will build northward into the northern Rockies and northern Plains states this weekend through most of next week. Hot and dry conditions will prevail across the Panhandles this weekend through at least the middle of next week. Surface low pressure to the lee of the Rockies will deepen somewhat each afternoon and evening this weekend through the first half of next week. This will result in some breezy to windy conditions during the afternoons and evenings Saturday through next Wednesday. Schneider && .FIRE WEATHER...Saturday through Wednesday Elevated to critical fire weather conditions can be expected Saturday through next Wednesday mainly during the afternoon and evening hours across the Oklahoma and much of the Texas Panhandles. RFTIs are forecast to be around 3 to 5 Saturday and Sunday and then around 1 to 3 Monday through Wednesday. ERC percentiles are forecast to be in the 90th to 96th percentile or higher across much of the Panhandles with minimum afternoon relative humidity values of 10 to 20 percent Saturday through Wednesday. 20 foot south to southwesterly winds will increase to around 15 to 25 mph with higher gusts Saturday and Sunday and then around 15 to 20 mph with higher gusts Monday through Wednesday. 20 foot winds may possibly be even stronger than currently forecast at this time. The combination of the very receptive fuels, the increasing wind speeds, and minimum afternoon relative humidities at or below 20 percent will lead to elevated and/or critical fire weather conditions for the next few to several days. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/11
Hazardous Weather Outlook National Weather Service Amarillo TX 1257 PM CDT Thu Jun 11 2020 OKZ001>003-TXZ001>020-317-121200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1257 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across the Oklahoma Panhandle and the northern Texas Panhandle through tonight. Strong wind gusts to around 50 mph and small hail will be the main threats. However, lighting may also cause fire starts. Elevated fire weather conditions will prevail across the Oklahoma Panhandle and much of the Texas Panhandle this evening. Breezy winds and low relative humidity can be expected across these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across the Oklahoma Panhandle and the northern Texas Panhandle Friday afternoon. Strong wind gusts to around 50 mph will be possible. Lightning strikes could also cause fire starts. Elevated to critical fire weather conditions can be expected across the Oklahoma Panhandle and much of the Texas Panhandle Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions through next Wednesday.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908836.